Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 17, 2025, 3:58 PM MDT for Washington County, Utah. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2025, 3:58 PM MDT (21:58 UTC)
- Expired
- Jul 17, 2025, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 57 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:25 PM MDT | FLASH FLOOD | 3 Sse Pine Vly, UT | Campground near Pine Valley Reservoir is flooded with water running down the road and drains clogged. |
| Jul 17, 5:00 PM MDT | FLASH FLOOD | 3 Sse Pine Vly, UT | Adjusted USGS Gauge on the Santa Clara near Pine Valley showed a ~235 cfs flood wave. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 3051 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876
WGUS55 KSLC 172158
FFWSLC
UTC053-180100-
/O.NEW.KSLC.FF.W.0010.250717T2158Z-250718T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
358 PM MDT Thu Jul 17 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
The Forsyth burn scar in...
Central Washington County in southwestern Utah...
* Until 700 PM MDT.
* At 358 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Forsyth Burn Scar. Between 0.5 and 1.25 inches
of rain have fallen. Flash flooding is ongoing or expected to
begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through Forsyth Creek, Rock Creek, the Left Fork of the Santa
Clara, and slopes below Gardener Peak. The debris flow can consist
of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Forsyth
Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Forsyth Burn Scar.
* Some locations that will experience flash flooding include...
Pine Valley and Grass Valley
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Forsyth Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3743 11343 3739 11340 3736 11341 3734 11345
3734 11352 3739 11352 3740 11349 3743 11346
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Webber2 follow-up statements
541
WGUS75 KSLC 172333
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
533 PM MDT Thu Jul 17 2025
UTC053-180100-
/O.CON.KSLC.FF.W.0010.000000T0000Z-250718T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
533 PM MDT Thu Jul 17 2025
...FLASH FLOOD WARNING FOR THE FORSYTH BURN SCAR REMAINS IN EFFECT
UNTIL 7 PM MDT THIS EVENING FOR CENTRAL WASHINGTON COUNTY...
At 533 PM MDT, Emergency management reported thunderstorms producing
heavy rain over the Forsyth Burn Scar. Between 0.75 and 2.5 inches
of rain have fallen, with the lower amounts in Forsyth and Rock
Creek, and the higher amounts in the Left Fork of the Santa Clara.
Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through Forsyth Creek, Rock Creek, the Left Fork of the Santa
Clara, and slopes below Gardener Peak. The debris flow can consist
of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Forsyth Burn Scar.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of areas in and around
the Forsyth Burn Scar.
Some locations that will experience flash flooding include...
Pine Valley and Grass Valley
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Forsyth Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3743 11343 3739 11340 3736 11341 3734 11345
3734 11352 3739 11352 3740 11349 3743 11346
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Webber131
WGUS75 KSLC 180055
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
655 PM MDT Thu Jul 17 2025
UTC053-180105-
/O.EXP.KSLC.FF.W.0010.000000T0000Z-250718T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
655 PM MDT Thu Jul 17 2025
...FLASH FLOOD WARNING FOR THE FORSYTH BURN SCAR WILL EXPIRE AT 7 PM
MDT THIS EVENING FOR CENTRAL WASHINGTON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
significant threat in Pine Valley or Grass Valley. Please continue
to heed any remaining road closures.
&&
LAT...LON 3743 11343 3739 11340 3736 11341 3734 11345
3734 11352 3739 11352 3740 11349 3743 11346
$$
WebberWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 1:47 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 17, 1:47 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 147 PM MDT Thu Jul 17 2025 .SYNOPSIS...A potent moisture surge will bring the threat of thunderstorms with heavy rain to southern Utah today, spreading into central Utah Friday. Drier air will gradually work into the region Saturday into Sunday. && .SHORT TERM (Through 12Z Saturday)...An active day of convection is expected across much of southern Utah. Early afternoon upper air and satellite analysis indicate multiple MCVs embedded in southerly flow across Arizona. Current mesoanalysis indicates SBCAPE values in excess of 1000-1500 J/kg across southern Utah coupled with deep layer shear around 15-25 kts. Precipitable water values have surged over 1" across southern Utah, an increase of around 0.4-0.5" from 24 hours ago. With deep moisture in place, HREF max hourly rainfall rates continue to show values in excess of 1.5"/hour. While this is an extreme, given the CAPE/shear profile, rainfall rates in excess of 1"/hour are likely across southern Utah, particularly southwestern and south central portions. The Weather Prediction Center upgraded southwestern Utah to a slight risk for excessive rainfall, implying a greater than 15% chance of rainfall rates exceeding flash flood guidance within 25 miles of a point. Given the combination of forcing, instability, shear and available moisture, issued a flood watch for flash flooding for portions of southern Utah including Zion National Park, the greater St. George area, southwestern Utah including Cedar City and mainly the western portion of the Grand Staircase through midnight. Storm genesis is already ongoing as of press time, and given trends in CAMS, expect the highest threat of strong thunderstorms capable of heavy rain to coincide with the flood watch area. In particular several CAMS suggest storm morphology and trends will focus heavy rainfall on Zion National Park and the St. George area later this afternoon and evening. Isolated high-based convection will be possible further north this afternoon and evening, with the main threat occasional gusty, microburst winds. Guidance suggests a mid-level dry slot will shift the convective threat north of Bryce Canyon Friday afternoon and evening...with recent burn scars in central Utah as well as normally flood prone areas most at risk for flash flooding from heavy rainfall. Across far northern Utah, sufficient deep layer shear and instability may allow for strong convection with an attendant wind threat...as the last few runs of the HRRR have indicated. Something to watch. .LONG TERM (After 12Z Saturday)... Issued 419 AM MDT By Saturday, a longwave trough will dig into western Canada, while an expansive ridge of high pressure from the southern plains into the southeast U.S. amplifies. Flow for the region will become more southwest, which will advect drier air into southwest Wyoming and Utah. Expect slightly less coverage of showers and thunderstorms than prior in the week, but enough moisture and forcing will be in place for gusty, erratic outflow winds and localized flash flooding if a thunderstorm producing heavy rain tracks into a vulnerable location. The longwave trough will dig into the PacNW Sunday, while ridging to the southeast amplifies. This set up will bring a downtrend in precipitation, with most showers and thunderstorms isolated and around mountainous terrain. The approaching longwave trough will enhance southwest flow. Southwest winds will likely be below Red Flag Warning criteria, but gusts will likely top out around 25 mph for southwest Utah. Relative humidity will range from around 10-20%. Critical fire weather conditions become more likely Monday as the longwave trough will dig slightly further south and the ridge to the southeast will be largely unchanged. Flow will be west to southwest, gusting in excess of 25 mph throughout southwest Wyoming and most of western Utah. Relative humidity values will likely range from the single digits to teens. Ensembles vary on the track of the longwave trough into the week, with some members breaking off a closed low that would track southwest to off the west coast. Other members slide the trough eastward, with it remaining north of Utah. The ridge to the southeast will likely retrograde into the week, which will allow for lighter winds. It would also bring better moisture advection, with more of a southerly flow. Models and ensembles are in good agreement on that, with a general uptrend in precipitable water values Tuesday through much of the week. Valley high temperatures from the weekend through much of the week will be near normal in the low or mid 90s. && .HYDROLOGY...A flood watch for flash flooding has been issued for portions of southern Utah through midnight. Convective allowing models have suggested rainfall rates in excess of 1"/hr are possible with the stronger storms, with a portion of the guidance focusing on especially flood prone areas of Zion National Park and the greater St. George area. Those in the flood watch should continue to monitor forecasts and prepare for potential warnings. For those with outdoor plans, heavily suggest refraining from entering or camping in/near slot canyons and normally dry washes through tonight. && .AVIATION...KSLC...VFR conditions will prevail for the KSLC terminal through the period. Dry and clear conditions will transition to more scattered and broken CIGs this afternoon as convection tries to develop. There is a 30% chance of storms impacting the terminal through sunset with storms capable of frequent lightning, heavy rain reducing VIS, and gusty erratic outflow winds. Winds will become light and southerly overnight. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will prevail for most of the airspace through the period. Afternoon convection, primarily across the southern and central airspace, lasting until ~06Z will be capable of producing frequent lightning, heavy rain reducing VIS, and gusty erratic outflow winds. Light precipitation will slowly shift north through the central portions of the airspace, with little impact to terminals. && .FIRE WEATHER...A potent monsoon surge combined with a series of convectively induced features will bring a heightened threat of wetting rains and flash flooding to southern Utah today. The best threat of heavy rain and flash flooding will shift somewhat northward to include much of Utah Friday. By Saturday, drying will begin to clear the deep moisture out of the region. As a disturbance approaches the Pacific Coast Monday, gusty southwest winds will combine with low humidities to bring the threat of critical fire weather conditions to western Utah. This threat will continue into Tuesday. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flood Watch until midnight MDT tonight for UTZ122>124-128. WY...Red Flag Warning until 8 PM MDT this evening for WYZ277. && Kruse/Mahan/Wilson For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Jul 17, 2:05 PM MDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
205 PM MDT Thu Jul 17 2025
UTZ122-172030-
Southwest Utah UT-
205 PM MDT Thu Jul 17 2025
...A strong thunderstorm will impact portions of central Iron County
through 230 PM MDT
...
At 204 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Enoch and Cedar City, moving east at
10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cedar City, Enoch, Parowan, Summit, and Hamilton Fort.
This includes the following highways...
Interstate 15 between mile markers 51 and 75.
Utah Route 56 between mile markers 50 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3788 11319 3784 11286 3775 11302 3767 11305
3761 11311 3760 11316 3763 11327 3766 11327
3769 11322 3772 11324 3766 11330 3765 11334
TIME...MOT...LOC 2004Z 286DEG 8KT 3781 11312
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BWThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:07 PM MDT | Special Weather Statement | SLC | Box Elder | 38 min |
| Jul 17, 12:23 PM MDT | Flood Watch | SLC | Beaver, Garfield, Iron, Kane, Washington | 12 hr |
| Jul 17, 2:05 PM MDT | Special Weather Statement | SLC | Iron | 25 min |
| Jul 17, 3:18 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Jul 17, 3:28 PM MDT | Areal Flood Advisory | SLC | Iron | 2 hr |
| Jul 17, 3:41 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 3 hr |
| Jul 17, 4:09 PM MDT | Flash Flood Warning | SLC | Iron, Washington | 3 hr |
| Jul 17, 4:18 PM MDT | Flash Flood Warning | SLC | Kane | 7 hr |
| Jul 17, 5:11 PM MDT | Special Weather Statement | SLC | Utah | 49 min |
| Jul 17, 5:28 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.